Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

Should I continue taking blood pressure medicine?

I went to the doctor for a physical 2 weeks ago & they claimed I had high blood pressure. Each time I went it was around 142-147 over 96-97. So he stick me on this medicine. I quit taking the medicine because I wasn't going to have enough to last until my next appt. Anyway...I went to day to the hospital & had my pressure taken and it was only 129/96. The nurse asked if they had used the correct arm cuff to take the pressure. I told her that they had used a smaller cuff than she had. So she tell me that they are using the wrong one and that can cause higher numbers. So should I go back on the medicine or wait until the appt and then see what he says? According to the hospital's nurse, if I take the medicine I'm thinning my blood and that can also cause problems.

 
Anonymous

Asked by Anonymous at 8:31 PM on Aug. 24, 2009 in Health

This question is closed.
Answers (4)
  • If it were me I"d stop taking the meds. I'd call the dr and tell them what the hospital said and see if you need to go in sooner.
    robinann5

    Answer by robinann5 at 8:45 PM on Aug. 24, 2009

  • my systolic was 189 with diastolic at 129 with body weight of over 230lbs, and borderline diabetic. Yes, I was a red zone. Reason why: work, all-day computer use, fear of the economy, and caffeine. I was put on medication, but I couldn't cope with the stabilization process. I changed jobs, but my pressure is up again (not that high though). Only middle is exercise. (Try living without caffeine at work, just can't do)

    Good luck to you

    Anonymous

    Answer by Anonymous at 10:19 PM on Aug. 24, 2009

  • You should not stop taking the meds without talking to your doctor first.
    tyfry7496

    Answer by tyfry7496 at 10:42 PM on Aug. 24, 2009

  • Please call your dr and talk with them first. It's the best thing to do. If you can sit down with the dr and talk about it. High blood pressure is very serious. I wish you the best of luck!
    lighthouse98

    Answer by lighthouse98 at 12:51 AM on Aug. 25, 2009

close Join now to connect to
other members!
Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN